Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 92, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 19, 2007, 2:53 AM CDT for Val Verde County, Texas. It took effect at Aug 19, 2007, 5:48 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 2:53 AM CDT (07:53 UTC)
- In effect from
- Aug 19, 2007, 5:48 AM CDT
- Expired
- Aug 19, 2007, 9:43 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River near Langtry (LTRT2).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08447410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 190753
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT SUN AUG 19 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
PECOS RIVER
NO SHOWERS OR THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-191553-
/O.NEW.KEWX.FL.W.0092.070819T1048Z-070820T1412Z/
/LTRT2.1.ER.070819T1048Z.070819T1800Z.070820T0212Z.NO/
253 AM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A
* FLOOD WARNING FOR
THE PECOS RIVER NEAR LANGTRY.
* FROM EARLY THIS MORNING UNTIL TONIGHT.
* AT 2AM SUNDAY THE STAGE WAS...4.3 FEET (1.3 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET (3.0 METERS).
* BANKFULL STAGE IS 7.0 FEET (2.1 METERS).
* FORECAST...A SECONDARY CREST FROM PANDALE WILL ARRIVE SUNDAY MORNING AND
THE RIVER WILL CREST NEAR 14.5 FEET BY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MODERATE FLOODING. TURBULENCE IN THE RIVER CHANNEL IS
DANGEROUS TO CANOEISTS AND KAYAKERS. FLOW INUNDATES THE LOWER BANKS OF THE
CANYON THREATENING SLEEPING CAMPERS AND THEIR GEAR.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
LANGTRY 7 10 4.3 SUN 02 AM 11.9 5.8 3.0 2.2 2.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
LANGTRY 2 3 1.3 SUN 02 AM 3.6 1.8 0.9 0.7 0.6
$$1 follow-up statement
000
WGUS84 KEWX 191443
FLSEWX
TXC465-192243-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 AM CDT SUN AUG 19 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
PECOS RIVER...
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-191513-
/O.CAN.KEWX.FL.W.0092.000000T0000Z-070820T1412Z/
/LTRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 AM CDT SUN AUG 19 2007
THE FLOOD WARNING IS CANCELLED FOR
THE PECOS RIVER
* AT 09AM SUNDAY THE STAGE WAS...3.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* BANKFULL STAGE IS 7.0 FEET.
* THE RIVER IS BELOW THE FLOOD STAGE AND THE BANKFULL STAGE AND WILL
CONTINUE A SLOW FALL. THIS WILL BE THE LAST FORECAST FOR THIS RIVER
LOCATION.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LANGTRY 7 10 3.3 SUN 09 AM 3.5 2.8 2.2 2.0 1.9
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
LANGTRY 2 3 1.0 SUN 09 AM 1.1 0.9 0.7 0.6 0.6
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 11:35 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 18, 11:35 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1135 PM CDT SAT AUG 18 2007 .AVIATION... CIRRIFORM CLOUDS ASSOCIATED WITH TROPICAL DEPRESSION ERIN ARE STREAMING SOUTHWESTWARD ACROSS THE REGION. LOW LEVEL FLOW FROM THE GULF OF MEXICO OVERNIGHT WILL RESULT IN STRATUS DEVELOPMENT. MVFR CIGS WILL FORM AFTER 07Z LOWERING AT TIMES TO IFR BETWEEN 08Z AND 12Z. CIGS WILL IMPROVE TO VFR BY 18Z WITH ISOLATED CONVECTION POSSIBLE EAST OF THE I-35 CORRIDOR AFTER 19Z. SOUTHEAST SFC WINDS OVERNIGHT WILL BE 5 TO 10 KTS INCREASING TO AROUND 15 KTS SUNDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 833 PM CDT SAT AUG 18 2007/ UPDATE... UPDATED FORECAST TO MAKE MINOR 1ST PERIOD TWEAKS BASED ON OBSERVED CONDITIONS. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS OUT SHORTLY. .PREV DISCUSSION... /ISSUED 316 PM CDT SAT AUG 18 2007/ DISCUSSION...SOUTHERLY FLOW OFF THE GULF HAS KEPT HUMIDITIES UP BUT CONVECTION HAS BEEN FAIRLY CAPPED AS READINGS REACHED THEIR CONVECTIVE TEMPERATURES SEVERAL HOURS AGO. CONVERGENCE ALONG THE COASTAL PLAINS WAS SENDING SHOWERS INTO OUR EASTERN CWA AT PRESENT AND THIS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING HOURS. A TROPICAL WAVE AHEAD OF HURRICANE DEAN WILL PUSH INTO THE WESTERN GULF TOMORROW WITH SUBSIDENCE ALOFT AHEAD OF THE SYSTEM. NONETHELESS..CONVERGENT SHOWERS AND STORMS ARE POSSIBLE BY LATE AFTERNOON OVER OUR EXTREME EASTERN CWA. THIS WAVE WILL WORK ITS WAY SLOWLY ACROSS THE CWA MONDAY AND TUESDAY WITH SLIGHTLY ENHANCED CHANCES OF RAIN FROM EAST TO WEST THROUGH THE PERIOD. WEDNESDAYS AND THURSDAYS FORECASTS DEPEND A LOT ON THE EVENTUAL PATH OF HURRICANE DEAN WHICH AT THE PRESENT TIME IS FORECAST TO CROSS SOUTH OF BROWNSVILLE OVER THE NORTHEAST MEXICAN COASTLINE WEDNESDAY EVENING. CURRENTLY WITH THE PROJECTED PATH..ONSHORE FLOW SHOULD BECOME STRONGER ALONG THE MIDDLE TEXAS COAST AND TOGETHER WITH THE WESTWARD MOVING CONVECTIVE BANDS..WE WILL INCREASE PROBABILITIES SIGNIFICANTLY ACROSS OUR CWA BEGINNING WEDNESDAY THROUGH THURSDAY AS THE SYSTEM MAKES ITS WAY ACROSS MEXICO. BY FRIDAY AND SATURDAY.. THE SOUTHEAST GULF FLOW OPENED BY DEAN WILL RESULT IN CONTINUED CONVERGENT SHOWERS AND THUNDERSTORMS MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 93 76 92 75 / 10 10 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 75 92 75 93 73 / 10 10 10 10 20 DEL RIO INTL AIRPORT 77 94 78 95 77 / - - - 10 10 SAN ANTONIO INTL AIRPORT 77 92 76 92 75 / 10 - 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13
Hazardous weather outlook, Aug 18, 5:42 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT SAT AUG 18 2007 TXZ171>173-183>194-202>209-217>225-228-191045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 542 AM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE ISOLATED RAIN AMOUNTS TO 2 INCHES THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.